Jump to content
CrazyBoards.org

Recommended Posts

Hi! So I'll start with history, I guess. I have always liked drinking. It helped with anxiety. The drinking started to get really bad after the loss of two family members within several months. It got unmanageable after taking care of my dad through hospice until the day he passed. That was a couple months after the last family member I lost. The drinking continued through the next year as I had bad depression. In the middle of that year I lost two more family members. The drinking continued. Blacking out often. Hiding bottles from the wife. Taking a couple of shots at lunch until I could get home. At this time I also started having hypersexuality issues. Having a really hard time concentrating on work daydreaming about sex and the reckless encounters I had trying to fulfill the need for sex. No matter how much sex I had I was in need of more within a half hour. On my last visit to the docs to renew my Lexapro 20mg prescription, I let him know that my depression was getting worse so he gave me bupropion xl 300mg. Within a week and a half my craving for sex and drinking went away. I didn't tell the doc about my issues because I was to embarrassed.

Can anyone explain why the bupropion helped? Does this mean anything in relation to dopamine and my issues? Does this fall under any illness category?

Thank you in advance for your polite and insightful thoughts!

Share this post


Link to post
Share on other sites

Buproprion is also given to people as a med to quit smoking (not sure which dosage, sold under different brand name). Probably has to do with the Dopamine  - it will stop cravings. Sounds like it may also help with cravings for drinking? Congrats.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By icygrave
      So, I have been taking Wellbutrin XL 150mg for 3 days now. It is making me feel REALLY speedy and on edge. Anxiety has gone up to, along with bad insomnia. I have been taking extra Klonopin doses because it gets quite intense, and I usually NEVER have to take any extra klonopin. I was wondering, does this level out at some point where I do not feel like I'm on speed or what? I'm taking this to try and counteract the apathy I feel from Prozac, but honestly if I am going to feel like I did an eight ball all the time...I think I'd rather just deal with the apathy. Has anyone diagnosed with anxiety disorders along with depression had a positive experience from this? Does the anxiety and speediness go away? I also read that some people take Wellbutrin SR 150mg once a day, and that it works better for them. What's the reasoning behind that if you have to take the SR version twice a day? Wouldn't you crash? Thanks for any replies.
    • By icygrave
      So, I went to see my GP to talk about possibly switching from Prozac to something else. I am not sure if my Prozac is pooping out or if it just normal life stressors getting to me. So, I discussed this with him and he had me do some genetic testing to see if I metabolize psychiatric meds normally. I got the results back, and apparently the only abnormal thing is that I have a gene mutation that makes me unable to metabolize folic acid properly, so he prescribed something called Deplin, generic version L-Methylfolate 15mg. With insurance coverage it is $56 a month!! I am wondering if anyone has had noticeable, positive results from this before I drop $56 on basically a pharmaceutical grade vitamin. I am thinking that maybe I should just go back to seeing a therapist and not go on the med merry-go-round again, since Prozac is still working and life is not so bad to warrant a huge medication change. Maybe possibly going from Prozac 20mg to 30mg? Since 40mg had benefits but I was WAYYYYYYYY too fatigued all the time.
      Another thing I want to inquire about is possibly augmenting Prozac with Wellbutrin. I had been on Wellbutrin 150mg XL 4 years ago, and I think I liked it but it made me VERY irritable. The difference then is that that was my main antidepressant, second one being Remeron 15mg, but that was mostly for sleep. I am wondering maybe the Prozac has leveled me out more so I will not be as irritable from the Wellbutrin. Anyone had success with an SSRI + Wellbutrin? Thank you all.
    • By Lauliza
      I'm just wondering if anyone else has had the experience of feeling completely exhausted when taking immediate release Wellbutrin/Bupropion? My doc started me low - at 75mg a day (37.5mg twice per day), then up to 150 (75mg twice per day) for about a month now. For the first few days I felt the "honeymoon" effect some people experience- increase in energy, motivation, etc. After then, however, I've noticed I feel very tired. It's not a crash after some initial energy, I am just exhausted soon after taking it. Moodwise I am ok, and even notice I feel a bit calmer. Definitely not the energy, motivation and rage other people report. 
      I've been on a variety of AD's for the past 30 years and have taken Bupropion in the past, with some success. I remember feeling depleted on the XR version but switched to the IR version and felt fine. I also take dexedrine for ADD and that helps  counteract the tiredness, but if I forget I'm exhausted.
      I know this is a paradoxical response, as is some of the water retention that I've noticed as well. I asked the pharmacist and she said that it is possible to feel tired from bupropion but didn't offer much else. I'm curious if, of those who do feel tired on this med, do you still feel like it's working in other aspects, or is this side effect a sign it's not the right one? If that's the case, I suppose taking it at night could help but I'm more curious about why I have the opposite reaction than everyone else.  
    • By Candy6544
      So I just started Latuda and I am an avid user of alcohol and marijuana (its legal in my state)
      I currently take geodon, lamictal, and lithium but I just added latuda
      everything seemed like it was actually working great with Latuda but after I used "weed" and alcohol my brain is in bad shape and slowly getting better 
      It really left my mind foggy and inattentative in the morning because of  combining the marijuana and alcohol with it.
      at first it was going great but mixing those things with it really left my mind not all there  
      moral of the story if you take other bipolar/schizophrenia meds alongside Latuda DO NOT do any marijuana as well it'll ruin your brain over time trust me. Other antipsychotics can cause this effect too
      i hope this helps those who are struggling with substance abuse alongside any of these meds because they can help you greatly but marijuana will fry with your brain with them overtime mixing them
    • By Unburdened
      I have finally decided to go off Wellbutrin (Bupropion/Zyban) as I just cannot live with this anger and rage attacks any longer. I spend my day swearing, (I can’t fit enough swear words in a sentence), clenching my hands until they are rigid, screaming and hurting my throat, telling myself I wish I was dead and having even more intrusive thoughts than normal, even thoughts that wake me up in the middle of the night and I respond by telling myself to fuck off while I‘m laying there in bed. The anger has alarmed me and I can feel the cortisol surging through my body. I’m getting off this medication by myself without help because I went to see my psychiatrist the other day sand he virtually dismissed me and was clearly annoyed with me for having too many side effects and he was frustrated at how difficult I was to treat. There was no sympathy whatsoever. He said we’ve exhausted all avenues. I felt like a fool for not responding correctly to medications that he thought should work. It was a waste of money seeing him and I’m sick of doctors telling me it’s worth having numb genitals or inability to orgasm if you find a pill that gets rid of your depression. The doctor was frustrated with me before for all the pills I’ve been on that I couldn’t tolerate because of sex issues. The Wellbutrin didn’t do anything negative for me sexually (it seemed to have a big improvement on me sexually, actually), but the insane anger is just too much to live with. The anger was over the most minor of things, such as the vacume cleaner cord getting tangled, or losing internet connection. I’m currently on Lamotrigine 200 mg by itself which I hope will help my depression/anxiety.
×